Posted by: Kelly | 2009-07-27

Post nasal drip

Hi Doc.
Please help.
I have had this post nasal drip for more than a year now, tried anti-hist. nasonex, nasal sprays more pills precribed by Dr. nothing has cleared it up.

She has then said that I have a deviated septum... and therefore it dsnt want to clear up and I need to have an op. to fix it and theres nothing more that she could suggest I take.I am taking Loratide now evey night for my sinuses.

I have hayfever but otherwise was always perfectly fine until I got the post nasal drip after I had a flu and it just refused to go away.

What should I do now? I just wish it would go away!!! I am sooo extemly frustrated by this now.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Kelly

A true post-nasal drip is usually secondary to sinus disease which should be visualized on a CT-scan of the sinuses. If the CT shows disease and fluid or swelling in your sinuses, this could well be the cause of the drip. If after adequate medical therapy this does not clear up, surgery may well be indicated.

Hayfever can definitely cause the sensation of a post nasal drip and must be adequately controlled before surgery is attempted. Surgery will not cure allergies. If you have a very deviated nasal septum and this inhibits the nasal spray from entering the nasal cavity, correcting this (with a septoplasty) will most likely improve your symptoms. If you also have nasal obstruction, a septoplasty will help relieve this.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.